Multiple charges laid after report of suspicious vehicle; OPP warn of Purple Fentanyl in area

An OPP Cruiser. Smith photo, Nation Valley News file

Multiple charges laid after report of suspicious vehicle

EDWARDSBURGH — Grenville officers from the OPP responded to a report of a suspicious vehicle seen on Scott Road, in Edwardsburgh Township shortly before 1 a.m. on July 15. The occupants were spoken to and after a brief investigation the driver and passenger were arrested at the scene and taken to Prescott Detachment.   

Hugh Baynam, 33, of Brockville was charged with;

  • Possession of a Schedule 1 Substance – Methamphetamine Controlled Drugs Substance Act (CDSA) 4(1)
  • Possession of a Schedule 1 Substance – Cocaine CDSA 4(1)
  • Possession of a Schedule 1 Substance-Other Drug CDSA 4(1)
  • Possession of a Schedule 1 Substance for the purpose of Trafficking – other drugs CDSA 5(2)
  • Carrying concealed weapon Criminal Code (CC) 90
  • Four counts of Fail To Comply with Probation Order CC 733.1(1)

Joyce LaFrance, 36, of Brockville, was charged with;

  • Possession of Break In Instruments CC 351(1)
  • Possession of a Schedule 1 Substance – Methamphetamine CDSA 4(1)

The accused were released and are scheduled to appear in Brockville court on September 18.

 

Grenville OPP warn of Purple Fentanyl in area

AUGUSTAThe Grenville Detachment of the Ontario Provincial Police (OPP) and the OPP Community Street Crime Unit are warning the public after police attended a residence in Augusta Township last week in relation to an opioid overdose.

Purple heroin, often called “Purp”, is typically a combination of heroin mixed with either fentanyl and/or carfentanil. Fentanyl is 40 times more potent than heroin and carfentanil is 100 times more potent than fentanyl.

There is no way for users to know exactly what substances are in illicit drugs.

When you buy drugs on the street, there is no way of telling whether they have been laced with more powerful substances such as opioids. You can’t see them. You can’t smell them. You can’t taste them. If you buy and consume any type of illicit drug, you are putting yourself and potentially others at extreme risk!

If you suspect someone is having an overdose you should call 911 and if possible give naloxone and CPR. The Good Samaritan Drug Overdose Act protects individuals who are worried about getting into trouble with the law because they may have drugs, are violating release or parole conditions. It can protect you from certain charges if you experience or witness an overdose and call 911 for help.

For general information about opioids, visit the Health Canada of Government of Ontario websites.

Scroll down to share this article. Scroll down to search nationvalleynews.com. Scroll down to comment.